Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 30, NWS Austin/San Antonio, TX

October 26, 200833 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Oct 26, 2008, 2:24 PM CDT for 33 counties in Texas. It took effect at Oct 27, 2008, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 2:24 PM CDT (19:24 UTC)
In effect from
Oct 27, 2008, 10:00 AM CDT
Expired
Oct 27, 2008, 6:00 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 261924
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 PM CDT SUN OCT 26 2008

...A RED FLAG WARNING IS IN EFFECT MONDAY FROM 10 AM TO 6 PM
FOR SOUTH CENTRAL TEXAS...

.A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE TONIGHT
AND MONDAY MORNING. DRY AND WINDY CONDITIONS ARE LIKELY IN WAKE
OF THE COLD FRONT ON MONDAY. WINDS WILL DIMINISH IN THE LATE 
AFTERNOON THROUGH EARLY EVENING. MINIMUM DAYTIME RELATIVE
HUMIDITIES WILL FALL TO NEAR 15 TO NEAR 20 PERCENT ON MONDAY.

TXZ173-191>194-205>209-221-223-270900-
/O.UPG.KEWX.FW.A.0009.081027T1600Z-081027T2300Z/
/O.NEW.KEWX.FW.W.0030.081027T1500Z-081027T2300Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-WILSON-GONZALES-
224 PM CDT SUN OCT 26 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTH WINDS AT 15 TO 25 MPH ARE EXPECTED MONDAY...WITH THE
MINIMUM RELATIVE HUMIDITY NEAR 15 TO NEAR 20 PERCENT.  WINDS
ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON THROUGH EARLY
EVENING ON MONDAY. HUMIDITY RECOVERY WILL REACH THE 50 TO 60
PERCENT RANGE MONDAY NIGHT...ONLY TO FALL BELOW 20 PERCENT AGAIN
TUESDAY AFTERNOON. WINDS ON TUESDAY ARE EXPECTED TO REMAIN BELOW
15 MPH.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ171-172-183>190-202>204-217>220-222-224-225-228-270900-
/O.NEW.KEWX.FW.W.0030.081027T1500Z-081027T2300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-ATASCOSA-
KARNES-DE WITT-LAVACA-DIMMIT-
224 PM CDT SUN OCT 26 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

NORTH WINDS AT 15 TO 25 MPH ARE EXPECTED MONDAY...WITH THE
MINIMUM RELATIVE HUMIDITY NEAR 15 TO NEAR 20 PERCENT.  WINDS
ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON THROUGH EARLY
EVENING ON MONDAY. HUMIDITY RECOVERY WILL REACH THE 50 TO 60
PERCENT RANGE MONDAY NIGHT...ONLY TO FALL BELOW 20 PERCENT AGAIN
TUESDAY AFTERNOON. WINDS ON TUESDAY ARE EXPECTED TO REMAIN BELOW
15 MPH.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 271131
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 AM CDT MON OCT 27 2008

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 6 PM FOR SOUTH
CENTRAL TEXAS...

.A COLD FRONT HAS MOVED ACROSS SOUTH CENTRAL TEXAS. DRY AND WINDY
CONDITIONS WILL CONTINUE IN WAKE OF THE COLD FRONT TODAY. WINDS
WILL DIMINISH DURING THE LATE AFTERNOON HOURS. MINIMUM DAYTIME
RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT TODAY.

TXZ171>173-183>194-202>209-217>225-228-272300-
/O.CON.KEWX.FW.W.0030.081027T1500Z-081027T2300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
631 AM CDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS AFTERNOON...

NORTH WINDS AT 15 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES
BETWEEN 15 AND 20 PERCENT WILL PREVAIL TODAY. WINDS ARE EXPECTED
TO DIMINISH DURING THE LATE AFTERNOON HOURS. HUMIDITY RECOVERY WILL
REACH THE 50 TO 60 PERCENT RANGE TONIGHT...ONLY TO FALL BELOW 20
PERCENT AGAIN TUESDAY AFTERNOON. WINDS ON TUESDAY ARE EXPECTED TO
REMAIN BELOW 15 MPH.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 26, 12:25 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 26, 12:25 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 PM CDT SUN OCT 26 2008

.AVIATION...
MVFR CIGS PREVAIL AT KDRT...KSAT AND KSSF ATTM. HOWEVER CONDITIONS
WILL IMPROVE TO VFR BY 19Z AT KSAT AND KSSF...20Z AT KDRT. A COLD
FRONT CURRENTLY MOVING SOUTHWARD ACROSS NORTHWEST TEXAS WILL
ARRIVE IN SOUTH CENTRAL TEXAS TONIGHT. FROPA IS EXPECTED AT 05Z AT
KAUS...AND AROUND 07Z AT KSAT...KSSF AND KDRT. THERE WILL BE POST-
FRONTAL VFR CIGS AOA 3K FT AT KAUS...KSAT AND KSSF. POST-FRONTAL
CIGS WILL LOWER TO MVFR AT KDRT. SFC WINDS WILL SHIFT TO THE NORTH
FOLLOWING FROPA AT 12 TO 15 KTS WITH GUSTS OF 22 TO 25 KTS. PATCHY
SPRINKLES/LIGHT RAIN WILL BE POSSIBLE ALONG THE RIO GRANDE ASSOCIATED
WITH THE FROPA...WITH NO IMPACT TO CIGS OR VSBYS AT KDRT.

&&

.PREV DISCUSSION... /ISSUED 957 AM CDT SUN OCT 26 2008/

DISCUSSION...
ADJUSTED FORECASTS PER 11Z TO 14Z TRENDS AND INFORMATION FROM
THE 06Z AND AVAILABLE 12Z FCST SOLUTIONS. MORNING LOW CLOUDS
FROM NEAR AUSTIN TO NEW BRAUNFELS...SEGUIN...SAN ANTONIO...AND
PEARSALL AND WEST TO THE RIO GRANDE IS EXPECTED TO LIFT LATER
THIS MORNING TO MOSTLY SUNNY THIS AFTERNOON. COOLER AND DRIER
CONDITIONS ARE EXPECTED MONDAY.  WILL CONTINUE WITH FIRE
WEATHER WATCH FOR EASTERN PART OF CWA AND MAKE ADJUSTMENTS
AS MORE INFORMATION BECOMES AVAILABLE LATE THIS MORNING AND
EARLY THIS AFTERNOON.

MOSTLY CLEAR AND COOL TO COLD LOWS ARE EXPECTED MONDAY NIGHT IN WAKE
OF THE COLD FRONT...IN A SIMILAR TREND TO OCT 8TH AND 9TH...OCT. 17
TO 19TH...AND OCT. 24TH AND 25TH. WILL CONTINUE TREND OF COOLER OVER
NIGHTS LOWS GIVEN COLD AIRMASS COMING SOUTH AND DRYNESS THAN
CONTINUES OVER THE AREA.

A MOSTLY SUNNY AND PLEASANT DAY IS EXPECTED TUESDAY.  A SERIES
OF FAST MOVING...LOW AMPLITUDE 500 HPA TROFS COMING FROM THE
WEST AND NORTHWEST WEDNESDAY AND THURSDAY WILL SLIGHTLY
WEAKEN THE 500 HPA RIDGE OVER S. CNTRL TX. ON FRIDAY THE
LAST IN A SERIES OF FAST MOVING 500 HPA TROFS MOVES JUST TO
THE NORTH AND THEN QUICKLY EAST OF THE AREA...AND WILL
CAUSE 500 HPA RIDGE TO ONCE AGAIN BUILD OVER THE AREA FROM
THE WEST NEXT WEEKEND. THE STORM TRACK TO THE NORTH IS
NOW FORECAST TO DRIFT SLOW SOUTH AGAIN IN THE EARLY PART
OF THE WEEK OF NOV. 3 TO NOV. 8...AND SOUTHERLY WINDS
WILL BEGIN SOMETIME LATE NEXT WEEKEND AND CONTINUE TO THE
EARLY PART OF THE FOLLOWING WEEK...BRINGING HIGHER HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              54  75  42  72  43 /  10   0   0  -   -
AUSTIN BERGSTROM INTL AIRPORT  52  75  34  72  39 /  10   0   0  -   -
DEL RIO INTL AIRPORT           58  72  44  73  45 /  20  30  -   -   -
SAN ANTONIO INTL AIRPORT       58  75  41  74  43 /  10  -    0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING COUNTIES: BASTROP...BEXAR...CALDWELL...COMAL...
FAYETTE...GONZALES...GUADALUPE...HAYS...LEE...TRAVIS...WILLIAMSON...
WILSON.

&&

08/13
Hazardous weather outlook, Oct 26, 2:18 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT SUN OCT 26 2008

TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
218 PM CDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A RED FLAG WARNING IS IN EFFECT ON MONDAY FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY. A COLD FRONT WILL MOVE ACROSS THE
REGION TONIGHT USHERING IN A VERY DRY AIRMASS. THE COMBINATION OF
LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS ON MONDAY WILL RESULT
IN CONDITIONS THAT WILL MAKE FIRES DIFFICULT TO CONTROL.

A LIGHT FREEZE IS POSSIBLE EARLY TUESDAY MORNING IN HILL COUNTRY
VALLEYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:02 AM CDTFire Weather WatchEWXBastrop, Bexar, Caldwell, Comal, Fayette, Gonzales and 6 more6 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.